MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH PELVIC ARM 225MM; FORCEPS

OBERDORF SYNTHES PRODUKTIONS GMBH PELVIC ARM 225MM; FORCEPS
Catalog Number 398.753
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020,two of the arms on the collinear reduction clamp were missing the springs (not noted on the check sheets) the reduction gun was also not engaging the arm that did have a spring, and when it finally did engage it couldn¿t be removed easily.This complaint involves (4) devices.This report is for one (1) pelvic arm 225mm this report is 3 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation site: cq zuchwil selected flow: device interaction / functional.Visual inspection: the visual inspection of the pelvic arm has shown that on the connection part some heavy wear marks are visible.The locking pin is missing and is not returned for an further evaluation.Functional test: the function test at zuchwil customer quality was conducted with the returned instruments with the result that the pelvic arm could be assembled / disassembled as per design intended at the collinear reduction clamp.It was possible to attach the instrument to the collinear reduction clamp without any issues and the arm did rotate at the connection part freely after attaching as required but can not locked because of the missing pin.Summary: the investigation has shown that the pelvic arm has shown that on the connection part some heavy wear marks are visible.The locking pin is missing and is not returned for an further evaluation.Due to the age of more than 17 years of the complained device a wear or use related root cause is the most likely reason of the complained malfunction.Please note: due to previously received market feedback of this failure's nature "sliding fit surfaces presents wear marks / jamming problem", this issue has been already addressed to responsible site.The returned devices were determined to have been manufactured prior to the changes implemented in capa.Capa identified design root causes of ¿material: incorrect specification (design)¿ and ¿material: dimensional interaction.¿ these root causes and the associated design and clinical risk management (dcrm) documents are addressed by capa.Thus, no further evaluation for this complaint is required.The root cause was identified during the performed cq evaluation and therefore the in the investigation flow listed remaining investigation steps "dimensional inspection:, drawing/specification review: " are not required.H3, h4, h6: a device history record (dhr) review was conducted: part: 398.753, lot: 2041549, manufacturing site: bettlach, supplier: (b)(4), release to warehouse date: february 25, 2003.Due to the age of more than 17 years of the complained device a wear or use related root cause is the most likely reason of the complained malfunction.Per franchise complaint product investigation procedure is for complaints for which a non-manufacturing related probable cause has been identified no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PELVIC ARM 225MM
Common Device Name
FORCEPS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10115614
Report Number8030965-2020-03904
Device Sequence Number19294724
Product Code HTD
UDI-Device Identifier07611819283008
UDI-Public(01)07611819283008
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number398.753
Device Lot Number2041549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Initial Date Received by Manufacturer 05/21/2020
Supplement Date Received by Manufacturer07/02/2020
07/09/2020
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date07/08/2020
07/21/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COLLINEAR REDUCTION CLAMP SLIDING MECHAN; HOHMANN-SHAPE ARM F/COLLIN REDUC CLAMP; PELVIC ARM F/COLLIN REDUC CLAMP; PERCUT-ARM F/COLLIN REDUC CLAMP; COLLINEAR REDUCTION CLAMP SLIDING MECHAN; HOHMANN-SHAPE ARM F/COLLIN REDUC CLAMP; PELVIC ARM F/COLLIN REDUC CLAMP; PERCUT-ARM F/COLLIN REDUC CLAMP